MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER

MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER
Model Number PED2-475-30
Medical Device Problem Codes Positioning Failure (1158); Unintended Movement (3026)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/12/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Continuation of d10: product id ped2-450-35 (d046701); product id fg15150-0615-1s (231973615); implant date n/a; explant date n/a.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received a report that the pipeline shield could not be anchored securely.The dense mesh stent was opened in the middle c erebral artery, then retracted to the target position, but it suddenly fell during the deployment process.The dense mesh stent was replaced, but it still fell into the aneurysm.Multiple attempts were unsuccessful.The device and any accessories were prepared as indicated in the ifu.The catheter was flushed as indicated in the ifu.The pipeline was used for an approved (on-label) indication.No patient symptoms or further complications were reported as a result of this event.The patient was undergoing surgery for dense mesh stent implantation for aneurysm treatment of an amorphous, unruptured basilar artery aneurysm with a max diameter of 4.3 mm and a 3 mm neck diameter.The landing zone was 3.5 mm distally and 4.7 mm proximally.The access vessel was the femoral artery with a diameter of 4.9 mm.It was noted the patient's vessel tortuosity was normal.Dual antiplatelet therapy (dapt) was administered, platelet reactivity units (pru) level was normal.The angiographic result post procedure was multiple aneurysms of the basilar artery.
 
Additional Manufacturer Narrative
H3: analysis results were not available as of the date of this report.A follow-up report will be submitted when analysis is complete.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Additional information was received that there was no catheter kickback.It was noted that the report of "could not be anchored securely" referred to after deployment at the target site, it repeatedly dislodged.The cause of the event was not determined.Multiple pipeline devices were not being used when movement occurred.There was no friction or difficulty during delivery or positioning.The pipeline was not implanted at the intended location.The device did not jump and the tip of the catheter was not moved during deployment.It was noted the pipeline jumped during deployment.The tip of the catheter was not under stress.
 
Additional Manufacturer Narrative
B5: updated with new information received.H6: codes updated to reflect analysis completion.Product analysis # (b)(4): equipment used: video inspection system (m-85519), camera (panasonic lumix dmc-zs5); ruler (m-83361).Drawing(s) referenced: n/a.As found condition: the pipeline flex shield was returned inside a biohazard bag, and a shipping box.Visual inspection/damage location details: the distal and proximal dps restraints were intact.The dps sleeves were found intact with no signs of damage.The distal hypotube and ptfe shrink tubing were intact, with no signs of elongation.The distal and proximal ends of the braid were found open and frayed.No bends were found with the pushwire.No defects were found with the tip coil, distal marker, re-sheathing marker, re-sheathing pad, or proximal bumper.No other anomalies were observed.Testing/analysis: n/a.Conclusion: based on the returned device, the customer report of "catheter kick back" and "difficult placement/positioning" was not confirmed.The cause could not be determined.Possible causes include high force delivery, over-manipulation, and resistance during delivery.The braid was also found to be frayed.The braid can become damaged due to resheathing more than 2 times, over-manipulation, deployment technique, delivering/retracting delivery wire against resistance, or deploying/resheathing the braid against resistance.However, the cause of the braid damage could not be determined.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Additional information received clarified that during deployment, the delivery system did not move, however, the pipeline stent jumped and fell down.

Brand Name
PIPELINE FLEX W/SHIELD TECHNOLOGY
Common Device Name
INTRACRANIAL ANEURYSM FLOW DIVERTER
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key23872739
Report Number2029214-2025-02673
Device Sequence Number5319359
Product Code OUT
UDI-Device Identifier00763000284657
UDI-Public(01)00763000284657(17)280428(10)D035756
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P100018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/18/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPED2-475-30
Device Catalogue NumberPED2-475-30
Device Lot NumberD035756
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/17/2025
Supplement Date Received by Manufacturer12/26/2025
01/27/2026
Initial Report FDA Received Date12/22/2025
Supplement Report FDA Received Date01/21/2026
02/18/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/29/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11...
Patient Age67 YR
Patient SexMale